Divisibility properties and new bounds for cyclic codes and exponential sums in one and several variables

S. Litsyn*, C. J. Moreno, O. Moreno

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Serre has obtained sharp estimates for the number of rational points on an algebraic curve over a finite field. In this paper we supplement his technique with divisibility properties for exponential sums to derive new bounds for exponential sums in one and several variables. The new bounds give us an improvement on previous bounds for the minimum distance of the duals of BCH codes. The divisibility properties also imply the existence of gaps in the weight distribution of certain cyclic codes, and in particular gives us that BCH codes are divisible (in the sense of H. N. Ward).

Original languageEnglish
Pages (from-to)105-116
Number of pages12
JournalApplicable Algebra in Engineering, Communications and Computing
Volume5
Issue number2
DOIs
StatePublished - Mar 1994

Keywords

  • Bounds on the distance of cyclic codes
  • Divisible codes
  • Exponential sums

Fingerprint

Dive into the research topics of 'Divisibility properties and new bounds for cyclic codes and exponential sums in one and several variables'. Together they form a unique fingerprint.

Cite this